Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 37, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 26, 2007, 11:35 AM PDT for San Bernardino County, California. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2007, 11:35 AM PDT (18:35 UTC)
- Expired
- Aug 26, 2007, 1:30 PM PDT
- In force
- 115 min
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 11:54 AM PDT | FLASH FLOOD | 2 Ene Twentynine Palms, CA | OVER ONE FOOT OF WATER RUNNING OVER ROADS EAST OF DOWNTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 261839
FFWPSR
CAC065-071-262030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1135 AM PDT SUN AUG 26 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOSHUA TREE NATIONAL PARK IN SAN BERNARDINO COUNTY
* UNTIL 130 PM PDT
* AT 1131 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER NORTHERN
PORTIONS OF THE PARK AFFECTING UTAH TRAIL BOULEVARD NEAR
TWENTY-NINE PALMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3412 11606 3411 11603 3408 11602 3407 11600
3404 11600 3403 11594 3400 11597 3402 11620
3412 11621
TIME...MOT...LOC 1835Z 180DEG 0KT 3410 11602
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 11:15 AM PDT, 20 minutes earlier.
Area forecast discussion, Aug 26, 11:15 AM PDT, 20 minutes before
AZZ020>028-CAZ030>033-270000- AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION NATIONAL WEATHER SERVICE PHOENIX AZ 1115 AM MST SUN AUG 26 2007 .SYNOPSIS... MONSOON MOISTURE CONTINUES TO COVER A LARGE PART OF SOUTHEAST CALIFORNIA AND ARIZONA...CONTINUING THE THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH MONDAY. HIGH PRESSURE WILL BUILD BACK OVER THE DESERT SOUTHWEST BY TUESDAY...RESULTING IN A DECREASE IN THUNDERSTORM ACTIVITY...AND A RETURN TO ABOVE NORMAL TEMPERATURES. && .SHORT TERM... TODAY THROUGH TUESDAY... WITH THE ABSENCE OF WIDESPREAD CONVECTIVE DEBRIS CLOUDS TO START OUT TODAY PER VIS SATELLITE PIX...WE ARE SEEING TEMPS QUITE A BIT HIGHER THAN 24 HRS AGO OVER SCNTRL PART OF PHX CWA. AND...SURFACE DEWPOINTS ARE HANGING IN THERE AS WELL...WITH MID-MORNING VALUES IN THE LOWER TO MID 60S SCNTRL AZ RANGING TO THE LOWER TO MID 70S OVER SE CA. 12Z KPSR SOUNDING...MODIFIED TO EXPECTED AFTERNOON CONDITIONS...NOT OVERLY IMPRESSIVE...EVEN WITH THE HOTTER AFTERNOON AND RESPECTABLE MOISTURE. MLCAPE VALUES ONLY ON THE ORDER OF 400 J/KG...AND WITH LIGHT SWLY STEERING FLOWS WITH LITTLE DYNAMICAL INPUT OVER SCNTRL AZ ZONES...NOT OVERLY EXCITED ABOUT GETTING MORE THAN ISOLD OPEN DESERT STORMS THIS AFTN/EVENING. HOWEVER...OUT W...MOISTURE IS EVEN MORE IMPRESSIVE AND THE WEAK SHORTWAVE OFF THE NRN BAJA COAST COULD OFFER SOME LIFT DURING MAX HEATING TIME. SO...LIKE MID SHIFT...BELIEVE WE MAY SEE SOME PRETTY ACTIVE WEATHER OUT IN SE CA/FAR WRN AZ THIS AFTERNOON AND AS SUCH WILL KEEP EYES ESPECIALLY FIXED ON RADAR DEVELOPMENTS OUT THERE. IN THE MEANTIME...GRIDS/ZONES LOOK TO BE IN DECENT SHAPE...WITH CHANCE/SLIGHT CHC POPS EVERYWHERE THIS AFTN/ THRU THIS EVENING. WILL NOT MAKE ANY CHANGES TO MON-TUE TIME FRAME FOR NOW...AS THEY LOOK REASONABLE AS WELL. && .LONG TERM... TUESDAY NIGHT THROUGH SATURDAY... STRONG UPPER RIDGE WILL RELOCATE OVER CENTRAL OR NRN AZ BY THE MIDDLE OF THIS WEEK...PROVIDING FOR AN EXTENDED STREAK OF HOT WEATHER. HOTTEST DAYS WILL LIKELY BE WEDNESDAY THRU FRIDAY. ELY FLOW RETURNS TOWARDS THE END OF THE WEEK. WILL PROBABLY SEE A BIT MORE MOISTURE RE-ENTER THE PICTURE WITH THIS FLOW PATTERN...SO DECIDED TO RE-INTRODUCED SOME VERY LOW GRADE POPS INTO THE SCNTRL DESERTS BY ABOUT THURSDAY. && .AVIATION... AUGUST 26 1815 UTC (AUGUST 26 1115 MST) THOUGH THERE IS CONSIDERABLE ATMOSPHERIC MOISTURE...AN UPPER LEVEL WEATHER DISTURBANCE OVER ARIZONA...AND A STRONGER UPPER LEVEL WEATHER DISTURBANCE NEAR THE SOUTHERN CALIFORNIA COAST...INSTABILITY IS LIMITED OVER THE LOWER ELEVATIONS. THE SYSTEM CENTERED NEAR THE CALIFORNIA COAST MAY PROVIDE ENOUGH LIFT FOR STORMS OVER THE LOWER ELEVATIONS OF FAR SOUTHEAST CALIFORNIA TODAY AND TONIGHT...BUT MORE LIKELY STORMS WILL BE CONFINED TO THE HIGHER TERRAIN...INCLUDING JOSHUA TREE NATIONAL PARK. SIMILARLY IN ARIZONA PORTIONS OF THE FORECAST AREA...STORMS ARE APT TO BE CONFINED TO THE HIGHER TERRAIN. THUS DID NOT INSERT ANY TEMPO GROUPS IN THE TAFS...BUT INDICATED PRESENCE OF STORMS OFF IN THE DISTANCE FROM THE AIRFIELDS. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... AUGUST 26 0945 UTC (AUGUST 26 0245 MST) AFTER FAIRLY HIGH HUMIDITIES AND BELOW NORMAL TEMPERATURES THIS WEEKEND...TEMPERATURES WILL RISE AND HUMIDITIES WILL DECREASE DURING THE UPCOMING WEEK. ACCORDINGLY...STORM CHANCES WILL DECLINE TO A SLIGHT CHANCE...MAINLY OVER HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. BY WEDNESDAY...MINIMUM RH VALUES WILL DECREASE TO 15 TO 20 PERCENT IN ALL FIRE WEATHER ZONES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...ESTLE AVIATION...AJ FIRE WX...SIPPLE
Hazardous weather outlook, Aug 26, 5:40 AM PDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 540 AM MST SUN AUG 26 2007 AZZ022-023-027-028-271300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 540 AM MST SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST. STRONG GUSTY WINDS...DENSE BLOWING DUST...AND BRIEF HEAVY RAIN CAN BE ASSOCIATED WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. THE PRIMARY THREATS WILL BE STRONG WINDS...AND HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING. A DIMINISHING THREAT OF THUNDERSTORMS IS EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-271300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 540 AM MST SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST. THE PRIMARY THREAT WILL BE HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING. A DIMINISHING THREAT OF THUNDERSTORMS IS EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-271300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 540 AM MST SUN AUG 26 2007 /540 AM PDT SUN AUG 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST. THE PRIMARY THREAT WILL BE HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED MONDAY. THE PRIMARY THREATS WILL BE STRONG GUSTY WINDS...AND HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING. A DIMINISHING THREAT OF THUNDERSTORMS IS EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:35 AM PDT | Flash Flood Warning | PSR | Riverside, San Bernardino | 115 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.